| Model Number |
400SMTHXSFT0102 |
| Medical Device Problem Code |
Failure to Advance (2524)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
10/06/2021
Type of Reportable Event
Malfunction
Event or Problem Description
The patient was undergoing a coil embolization procedure using a penumbra smart coil (smart coil).During the procedure, the smart coil would not advance past its initial position within its introducer sheath.Therefore, the smart coil was removed.The procedure was completed using non-penumbra coils.There was no report of an adverse effect to the patient.
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
Additional Manufacturer Narrative
Evaluation of the returned smart coil revealed that the pusher assembly mid-joint was retracted through the proximal end of the introducer sheath.If this occurs, resistance will likely be experienced during advancement.Forceful advancement against this resistance likely contributed to the kinks and fracture observed near the mid-joint, and the friction lock missing from the introducer sheath.Further evaluation revealed additional pusher assembly kinks, pet lock damage on the proximal end of the pusher assembly, and offset coil winds on distal end of the embolization coil.This damage was likely incidental to the reported complaint and may have occurred during return to penumbra.Penumbra coils are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text : placeholder.